It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Asthma Message Board


Asthma Board Index
Board Index > Asthma | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


[QUOTE=okwdvc]Is this "normal?" My dd is 9 and has used prednisone many times in the past. I would say she needs it on average 3 times a year. She started it Wednesday. After 1 does (30mg) she was 1000 times better. She had it before bed and slept comfortably. On Thursday, she had 20mg in the AM and 20 mg in the PM. She was okay on Thursday. Improving. Not as bad as she had been before the medication on Wednesday but not cured. We are also nebulizing 4 times a day with Albuterol, Advair once a day and Tussi-12 twice a day. Today is Friday and she had another 20 mg this morning. She will get 15 mg tonight. She is so bad today. She has been coughing all day. This ALWAYS happens when she uses Prednisone. It works great for the first day or two. It works so well that we almost question if she actually needed it. Of course, we continue to give it to her but it always makes us wonder. Then she gets worse for a day or two and then it clears up. She is on a 10 day course. Any clue why this always happens? Does it happen to anyone else? I've asked the doctor in the past and she just shrugs it off. Why would she get worse after getting better?

Lisa[/QUOTE]

It could be from a slight infection. My friend just finished about a week of low-dose prednisone (for severe poison ivy) and she's developed a cough that I think is a side effect from the prednisone - lowered immune system response.

Another possibility is GERD. Prednisone increases GERD symptoms which may lead to a cough.





All times are GMT -7. The time now is 06:43 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!